MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL

COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL
Model Number G48027
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
The stent did not open properly in the desired duct.Query reply what endoscope type and channel size was used? olympus scope with 4.2 mm channel.Details of the wire guide used 0.035 inch tracer metro.Did any part of the stent contact the patient¿s anatomy when the complaint occurred? yes please advise the anatomical location of the intended target site.Duodenum.How long was the stent in the patient by the time this complaint occurred? 30-35%.Did the patient require any additional procedures as a result of this event? no.What intervention (if any) was required? n/a.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? same procedure.Were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? no.If yes, please specify what was observed and where on the device it was observed.N/a.Stricture information: what was the length and diameter of the stricture? 6 cm.Where was the stricture located in the body? duodenum.Was there resistance felt passing wire guide through stricture? no.Was there resistance felt passing the evolution through stricture? no.Was the stricture dilated before stent placement? yes.Questions related to during insertion into patient: was the product inspected for kinks or damage before use? yes.Was resistance felt during insertion into patient? no.If yes, at what point? questions related to during stent placement: did the product fail during stent deployment or recapture? deployment.If other, please specify.Was the directional button pressed during use? no.Was any part of the stent observed in contact with the patient¿s anatomy at the time of failure? yes.Was the yellow marker kept in view during deployment? yes.Are images of the device or procedure available? no.
 
Additional Manufacturer Narrative
Pma/510(k) # k163468.Investigation is still pending, a follow-up mdr report will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Pma/510(k) #k163468 device evaluation: the device evaluation could not be completed as the evo-22-27-12-d device or photographic evidence of the device was not returned for evaluation.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records of lot number c1875740 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records of lot number c1875740 confirms the failure mode has not previously occurred for this work order.Instructions for use and/label the instructions for use ifu0053 which accompanies this device instructs the user to "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.Image review: an image was not returned for evaluation.Root cause analysis a definitive root cause could not be determined.A possible root cause could be attributed potentially to difficult patient anatomy.It is possible that a tortuous path to the target site may have caused a build-up of pressure along the flexor resulting in deployment difficulties.It is also possible that the scope was in a flexed position which may have also resulted in a build-up of pressure during advancement and failed deployment.However, as the device was not returned for evaluation; the cause of this complaint could not be conclusively determined.Confirmation of complaint complaint is confirmed based on customer and/or rep testimony summary of investigation according to the customer the stent did not open properly in the desired duct.Confirmed quantity of 1 device, confirmed used.According to the initial report, the patient did not experience any adverse effects due to this occurrence.Investigation findings conclude a possible root cause could be attributed potentially to difficult patient anatomy.Complaint is confirmed based on customer and/or rep testimony.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 13-june-23.

Brand Name
EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MUM STENT, METALIC EXPANDABLE, DUODENAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key16451616
Report Number3001845648-2023-00133
Device Sequence Number5835377
Product Code MUM
UDI-Device Identifier10827002480275
UDI-Public(01)10827002480275(17)231008(10)C1875740
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2023
Device Model NumberG48027
Device Catalogue NumberEVO-22-27-12-D
Device Lot NumberC1875740
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/31/2023
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2023
Supplement Date Received by Manufacturer01/31/2023
Initial Report FDA Received Date02/28/2023
Supplement Report FDA Received Date07/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale